All day sickness with Imuran

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Roxette
Regular Member


Date Joined Aug 2008
Total Posts : 63
   Posted 12/2/2008 1:53 AM (GMT -7)   
Hi folks, any tips for warding of the horrible sickness in my stomach thats caused i think by the imuran?
Ive just recently upped my dose (as per docs instructions) and i swear i have this horrible vomiting feeling in my stomach constantly. I couldnt even put any make-up on this morning and look like a state sitting here in the office.
I read over previous posts and people take them after dinner so there is a lining in your stomach, But i have been doing this to no avail. Overall i think the imuran is working and i suppose feeling a bit queasy is a small price to pay compared to being in a flare but any tips would be much appreciated. smhair
 
 
 
 
 
 
 
 
 
 
Current Meds: Pentasa, Prednisolone, Imuran, B12 Injections & calcium supplement

teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 12/2/2008 2:06 AM (GMT -7)   
Hi I was on imuran I had no problems with the med. If you still feel sick to your stomach. I would call your doctor and let your doctor no how your feeling.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital

in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.

My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
Also diagnosed with Osteoarthritis and Rheumatoid Arthritis


Roxette
Regular Member


Date Joined Aug 2008
Total Posts : 63
   Posted 12/2/2008 3:46 AM (GMT -7)   
Thanks Teddybear. I really hate to have to call the doc on it. I was at my normal General Practionner yesterday for my blood work and mentioned it to the nurse. She said the imuran can cause this feeling. Im back at the GI next week so i reckon i can persevere until then(well here is hoping!) Roll on the christmas holidays for a few days off work!

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 12/2/2008 7:46 AM (GMT -7)   
Maybe you could try switching to the sister med 6mp. I know the Imuran made me very nauseous and nothing I tried worked. I took 6mp at bedtime and had no side effects at all. Good luck!
Been living with Crohn's Disease for 33 years.  Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium.  Resections in 2002 and 2005.  Also diagnosed with Fibromyalgia and Osteoarthritis. Currently my Crohns is in remission.


Roxette
Regular Member


Date Joined Aug 2008
Total Posts : 63
   Posted 12/2/2008 7:47 AM (GMT -7)   
Hey thanks for that Nanners - ill mention that to my doc. The nauseous is driving me round the bend!

dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 12/2/2008 7:48 AM (GMT -7)   
same thing with me, i take my 6mp at night with zero problems. good luck to you!
.: stephanie :.
33 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
meddies: 6mp, percocet, trazodone, ativan, iron, calcium, folic acid & some other vits


beave
Veteran Member


Date Joined Mar 2007
Total Posts : 1091
   Posted 12/2/2008 1:37 PM (GMT -7)   

Roxette, how much Imuran are you now taking?

I've had the same problem as you -- nausea that just won't go away.  I started at 50mgs per day and had no problem, but after I bumped up to 100mgs per day, I started getting nauseous all the time.  I tried toughing it out for about a month, hoping it would go away, but it just kept getting worse.  I went back down to 50mgs, felt better within a couple days, and then ramped up slower, going to 75mgs instead of 100mgs.  I had a little nausea on 75 but not bad.  But when I went to 100 again, the nausea came right back again.  I'm now back to 50mgs and talking to my doctor about trying 6-mp instead.


Roxette
Regular Member


Date Joined Aug 2008
Total Posts : 63
   Posted 12/3/2008 2:30 AM (GMT -7)   
Beave - im on 150mgs per day. I too am trying to stick it out but im feeling pretty crappy with it. I hate the way medicine can make this dreaded disease calm down but then you have to live with the side effects of the meds! That is life i suppose.

CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 12/3/2008 10:39 AM (GMT -7)   
dustspeck said...
same thing with me, i take my 6mp at night with zero problems. good luck to you!

That's some good advice, right there.
 
My doc told me that if I had nausea problems, I could try two different things... split the total dose in half, and take half in the a.m., the other half at night. If that didn't help enough, to take the whole dose at night. Las resort: he said he'd give me a prescription for promethazine (Phenegran), which I could take at night along with the azathioprine. Promethazine is an anti-emetic (anti-nausea) that, supposedly, does a great job at preventing drug-induced nausea. It does tend to make you sleepy, though.
Just trying to be a "Regular Member".
 
Entocort 9 mg/day, Prednisone 20 mg/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. Increased Azasan to 150 mg 10/15/08. Discontinued Humira 11/03/08 after extreme fatigue and moderate muscle aches. Hoping to start Cimzia around Thanksgiving. 
 
I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.


beave
Veteran Member


Date Joined Mar 2007
Total Posts : 1091
   Posted 12/3/2008 11:25 AM (GMT -7)   
I tried taking my imuran in the morning, in the evening, split dose, with food, after food...basically every way you could think of, and nothing made any improvement with the nausea I had. The nausea was all day and night, every day, and not related to the timing of when I took the imuran.

My doc did say I could try Phenergan along with it, but I didn't want to do that - I'm on enough meds as it is, not to mention the drowsiness would put me in a coma (I sleep way too much and am tired all the time even without phenergan).

jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 12/3/2008 4:32 PM (GMT -7)   
I take my Imuran at night now. Helps with the fatigue it causes. After the med stabilizes in your system the nausea should go away. Just try taking it before bed instead of in the morning.
Pentasa- 1000mg/2x 1/08; Percocet
Remicade 1st infusion 7/24/08
Ultram ER 200mg; Prilosec 40mg; Xanax-ANXIETY; Cymbalta 60mg
Entocort 9mg
Probiotic
Ferrous Sulfate 325mg/daily for anemia
Azathioprine 150mg
Currently on a Low-residue diet as of 11/26

I'm so tired, when will this get better?

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 12:45 PM (GMT -7)
There are a total of 2,733,624 posts in 301,136 threads.
View Active Threads


Who's Online
This forum has 151272 registered members. Please welcome our newest member, Toto'surprise.
398 Guest(s), 12 Registered Member(s) are currently online.  Details
notsosicklygirl, Bololidat, LGP, marciac12, waterbee, Scaredy Cat, ArtAngel, KChrispcat, maria2016, angeusamike57, Randy Eichner, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer